MAUDE Adverse Event Report: ST PAUL PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ST PAUL PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number KIT, POWER PAC II, VEN, PU, 2.6MM, UL 1/EA
Medical Device Problem Codes Fluid/Blood Leak (1250); Defective Component (2292); Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information received a smiths medical implantable ports|deltec power port-a-cath ii ports was observed leaking around distal connection to port.A new device was inserted on patient.No patient adverse events reported.
 
Additional Manufacturer Narrative
Investigation completed on a smtihs medical implantable ports| deltec power port-a-cath ll ports.When visually inspecting device under normal lighting from a distance of 12" to 16" revealed a fissure detected on the catheter close to port.Mitigation revealed on other lots that the port a cath passed 100 % on inspections prior to release.The root cause was believed the incident of crack occurred after leaving manufacture.Complaint could not be verified as damage was believed to occur after manufacturing process.Due to previous complaints quality engineer on (b)(6) 2020 was made aware of complaint.Updated fields.A 1, b 1, b 3, b 4, b 5, d 10, g 7, h 1, h 2, h 3, h 6, h 10.
 
Event or Problem Description
Investigation completed on a smiths medical implantable ports|deltec power port-a-cath ii ports.Device evaluation in h 10.
 
Additional Manufacturer Narrative
Visual inspection of the returned sample identified a fissure on the catheter close to the port.Based on manufacturing controls, it was improbable that this type of damage originated during the manufacturing process.The most probable cause was that damage occurred after the product left the manufacturing facility.The instructions for use (ifu) warns the user of the following failure to suture the portal in place or tunnel the catheter to the portal when appropriate, may cause catheter flexing which could result in catheter occlusion or catheter fragmentation, fracture or shearing.Do not withdraw blood from or infuse medication into any area of the arm where the system is located unless you are using the portal.Do not measure the patient's blood pressure on this arm.Failure to observe these restrictions could cause inadvertent catheter puncture, catheter occlusion, or other catheter damage.Avoid medial catheter placement into the subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing or fragmentation due to compression of the catheter between the first rib and clavicle.Do not use any instruments to assist in seating the connector, do not use forceps or instruments with teeth or sharp edges to attach the catheter to the portal, as this may damage the catheter and could result in embolization of all or part of the catheter in system leakage.For non-power injection applications, do not exceed a pressure of 40 pounds per square inch (psi) when flushing through the system.Damage due to excessive pressure may include, but is not limited to, catheter rupture or fragmentation with possible embolization, or drug extravasation.The root cause of this failure was unable to be determined.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# 617147.

Brand Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
ST PAUL
1265 grey fox rd.
parque industrial internaciona
st. paul MN 55112
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
3833310
MDR Report Key9941141
Report Number3012307300-2020-02772
Device Sequence Number11618807
Product Code LJT
UDI-Device Identifier10610586032790
UDI-Public10610586032790
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2024
Device Model NumberKIT, POWER PAC II, VEN, PU, 2.6MM, UL 1/EA
Device Catalogue Number21-4485-24
Device Lot Number3772620
Was Device Available for Evaluation? No
Date Returned to Manufacturer04/14/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer03/11/2020
07/05/2022
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date08/25/2020
09/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown